Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2005, 10:23 PM EDT for Loudon County, Roane County, Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 10:23 PM EDT (02:23 UTC)
- Expired
- Jun 27, 2005, 10:57 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Loudon County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:38 PM EDT | TSTM WND DMG | 3 Nw Loudon, TN | SEVERAL TREES DOWN ON PINE GROVE PROVIDENCE ROAD. |
| Jun 27, 10:40 PM EDT | TSTM WND DMG | 6 Ese Kingston, TN | ONE TREE DOWNED ONTO OLD KINGSTON ROAD. REPORTED BY DISPATCH. |
| Jun 27, 10:45 PM EDT | TSTM WND DMG | 4 Wnw Lenoir City, TN | SEVERAL TREES DOWN ON HINES VALLEY ROAD. |
| Jun 27, 10:55 PM EDT | TSTM WND DMG | 7 Ene Harriman, TN | ONE TREE DOWN ON HIGHWAY 61 NEAR BLAIR. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 280224
SVRMRX
TNC105-145-280300-
/O.NEW.KMRX.SV.W.0155.050628T0223Z-050628T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1023 PM EDT MON JUN 27 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOUDON COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY
ROANE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF KINGSTON
* UNTIL 1100 PM EDT
* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOUDON...AND MOVING NORTH AT 10 TO 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EATON CROSSROADS BY 1035 PM EDT
BRADBURY BY 1040 PM EDT
9 MILES EAST OF DEARMOND BY 1100 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3571 8462 3569 8425 3581 8418 3602 8432
3601 8445 3593 8460
$$
TG2 follow-up statements
000
WWUS54 KMRX 280246
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 PM EDT MON JUN 27 2005
TNC105-145-280300-
/O.CON.KMRX.SV.W.0155.000000T0000Z-050628T0300Z/
LOUDON TN-ROANE TN-
1045 PM EDT MON JUN 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM EDT FOR
ROANE AND LOUDON COUNTIES...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEARMOND TO EATON CROSSROADS...
MOVING NORTH AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHEASTERN ROANE COUNTY AT 1100 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3575 8453 3569 8425 3581 8418 3602 8432
3601 8445 3594 8458
$$
TG000
WWUS54 KMRX 280257
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 PM EDT MON JUN 27 2005
TNC105-145-280305-
/O.CAN.KMRX.SV.W.0155.000000T0000Z-050628T0300Z/
LOUDON TN-ROANE TN-
1055 PM EDT MON JUN 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROANE AND LOUDON COUNTIES IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS...AS THEY MOVED NORTH JUST INTO SOUTHEAST PARTS OF MORGAN
COUNTY AND WESTERN PARTS OF ANDERSON COUNTY. THEREFORE...THE
WARNING HAS BEEN CANCELLED FOR ROANE AND LOUDON COUNTIES.
LAT...LON 3571 8462 3569 8425 3581 8418 3602 8432
3601 8445 3593 8460
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:45 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 27, 9:45 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 945 PM EDT MON JUN 27 2005 .DISCUSSION...UPPER TROUGH TRIGGERING SCATTERED CONVECTION ACROSS THE CWA. STILL SOME INSTABILITY LINGERING AROUND TONIGHT...BUT PROBABLY LESS COVERAGE WITH LOSS OF DAYTIME HEATING. WILL UPDATE ZONES TO LOWER POPS TO 30/40 PERCENT WITH HIGHEST POPS IN THE MOUNTAINS. WILL PROBABLY SEE AREAS OF FOG TONIGHT...FROM THE SCATTERED CONVECTION...ESPECIALLY PLACES THAT SAW RAIN. NOT WIDESPREAD ENOUGH FOR AN ADVISORY. TEMPERATURES LOOK GOOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GH
Hazardous weather outlook, Jun 27, 8:30 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 830 AM EDT MON JUN 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 830 AM EDT (730 AM CDT) MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Jun 27, 4:34 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
434 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 SW PARROTTSVILLE 36.00N 83.10W
06/27/2005 0.75 INCH COCKE TN TRAINED SPOTTER
&&Local storm report, Jun 27, 9:27 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
927 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG ABINGDON 36.71N 81.97W
06/27/2005 WASHINGTON VA LAW ENFORCEMENT
A FEW TREE LIMBS DOWN IN ABINGDON.
0330 PM HAIL ONEIDA 36.50N 84.51W
06/27/2005 1.00 INCH SCOTT TN LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL IN SOUTH SECTION OF ONEIDA.
0500 PM TSTM WND DMG FINCASTLE 36.41N 84.05W
06/27/2005 CAMPBELL TN LAW ENFORCEMENT
ONE TREE DOWN IN FINCASTLE.
0730 PM TSTM WND DMG 5 SSW JONESBOROUGH 36.23N 82.51W
06/27/2005 WASHINGTON TN LAW ENFORCEMENT
ONE TREE DOWN ON BACON BRANCH ROAD AT INTERSECTION WITH
TREADWAY TRAIL.
0735 PM TSTM WND DMG 2 S JONESBOROUGH 36.26N 82.48W
06/27/2005 WASHINGTON TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 81 SOUTH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:11 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 43 min |
| Jun 27, 11:26 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 36 min |
| Jun 28, 7:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.